MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO ST; SURGICAL MESH
Catalog Number 5950050
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 11/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2016) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with incarcerated incisional hernia with colon obstruction thereby underwent open repair with implant of ventrio st mesh.Per operative notes, ¿the hernia sac was identified and excised.A ventrio st mesh was placed and sutured.¿ (b)(6) 2016 ¿ patient underwent incision drainage and removal of mesh debridement abdominal wall.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventrio st on (b)(6) 2016.As reported, the patient is making a claim for an adverse patient outcome against the ventrio st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with incarcerated incisional hernia with colon obstruction thereby underwent open repair with implant of ventrio st mesh.Per operative notes, ¿the hernia sac was identified and excised.A ventrio st mesh was placed and sutured.¿ (b)(6) 2016 ¿ patient had mesh infection.Per hospital course, "the mesh had infected and seen non-incorporated".(b)(6) 2016 ¿ patient underwent removal of mesh (note: there is no op notes provided for this procedure in medical record).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum #1: root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2016) is considered to be a best estimate.H11: this supplemental emdr is submitted to correct the date of event and date of explant.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12433167
Report Number1213643-2021-07434
Device Sequence Number19647133
Product Code FTL
UDI-Device Identifier00801741031540
UDI-Public(01)00801741031540(17)180428(10)HUAQ1058
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number5950050
Device Lot NumberHUAQ1058
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2021
Supplement Date Received by Manufacturer09/25/2025
10/28/2025
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/17/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale